MAUDE Adverse Event Report: US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL

US SURGICAL PUERTO RICO EEA; STAPLER, SURGICAL
Model Number EEAXL2535
Medical Device Problem Codes Difficult to Remove (1528); Failure to Form Staple (2579); Failure to Cut (2587); Positioning Problem (3009)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, during esophagojejunostomy (esophageal anastomosis), after firing an attempt was made to turn the wingnut, but it only turned about 1/4 of the way.Without also removing the device, the operation was continued for about 20 minutes.As a result, although the oral anvil did not completely collapse, removal was performed as is.Upon checking the anastomosis site, part of the staple was found to have remained in u-shape.Again, the esophagus was resected, and the anastomosis was completed using theoral anvil.The oral anvil was placed on the left side of the esophageal staple line and connected to the generator.The staple line was not cut, a 0.5 cm hole was made with an electrocautery and remained intact.No sutures were placed on the esophagus.The elevated jejunum was wrapped on the side with vessel tape.It was also noted that the surgical time was extended for one hour.
 
Additional Manufacturer Narrative
D10 concomitant products: eeaorvil25a, eeaorvil25a eea orvil 25mm automaticdv (lot#:n3j2004y).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9 (latest return date), g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was a staple formation issue, the staple line was not cut and the orvil anvil did not tilt.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EEA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20567650
Report Number2647580-2024-04585
Device Sequence Number20715749
Product Code GAG
UDI-Device Identifier10884523006124
UDI-Public10884523006124
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEEAXL2535
Device Catalogue NumberEEAXL2535
Device Lot NumberP3C0434
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer01/01/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Patient SexUnknown